Ultram and Lexapro
Ultram® (tramadol hydrochloride) can cause negative interactions with several other medications, including Lexapro®. Combining Ultram and Lexapro (or any other medication that causes drowsiness) can increase your risk of side effects, such as drowsiness, confusion, memory loss, or difficulty breathing. Serious side effects may also occur.
In addition, taking Lexapro with Ultram may increase the risk of seizures or a group of symptoms called serotonin syndrome. Some of the possible symptoms of serotonin syndrome include:
- A fast heartbeat
- Feeling faint
- Muscle spasms
- Difficulty walking
Make sure to contact your healthcare provider right away if you have any of these symptoms, as serotonin syndrome can be dangerous.
Before taking Ultram, make sure your healthcare provider is aware of any other medications you are taking (including non-prescription medicines, vitamins, and herbal supplements) in order to help minimize the risks of possible drug interactions.
(Click Ultram Drug Interactions, Tramadol and Seizures, and Tramadol and Serotonin Syndrome for more information on the potentially dangerous complications that can occur when combining Ultram and Lexapro. These articles also list the possible side effects that may occur and discuss when to call your healthcare provider right away.)